Download e-book for iPad: A Set of Axioms for Differential Geometry by Veblen O., Whitehead J. H.

Geometry And Topology

By Veblen O., Whitehead J. H.

Show description

Read or Download A Set of Axioms for Differential Geometry PDF

Best geometry and topology books

Complex Numbers and Geometry (MAA Spectrum Series) by Liang-shin Hahn PDF

The aim of this e-book is to illustrate that advanced numbers and geometry may be mixed jointly fantastically. This leads to effortless proofs and common generalizations of many theorems in aircraft geometry, comparable to the Napoleon theorem, the Ptolemy-Euler theorem, the Simson theorem, and the Morley theorem.

Additional resources for A Set of Axioms for Differential Geometry

Example text

However, Ratner’s Theorem also tells us that s∗ µ is L-invariant, so, because L = H, we conclude that s∗ µ is H-invariant. Thus, H/Λ has an H-invariant probability measure, namely s∗ µ, so Λ is a lattice in H. Thus, Λ has finite index in Λ, so H/Λ is a finite cover of H/Λ = M . 30 4. FUNDAMENTAL GROUPS I Since the action is engaging, and s : M → H/Λ is a G-equivariant section, this implies H/Λ = M , so Λ = Λ. M. Gromov provided another important class of topologically engaging examples. We will see the proof in Lecture 5.

Melnick, and A. Zeghib: Actions of noncompact semisimple groups on Lorentz manifolds, Geom. Func. Anal. (to appear). [7] C. Frances and A. Zeghib: Some remarks on conformal pseudo-Riemannian actions of simple Lie groups, Math. Res. Lett. 12 (2005), no. 1, 49–56. MR 2122729 (2006d:53087) [8] N. Kowalsky: Noncompact simple automorphism groups of Lorentz manifolds and other geometric manifolds, Ann. of Math. (2) 144 (1996), no. 3, 611–640. MR 1426887 (98g:57059) REFERENCES 23 [9] R. Quiroga-Barranco: Isometric actions of simple Lie groups on pseudoRiemannian manifolds, Ann.

References [1] D. Fisher: On the arithmetic structure of lattice actions on compact spaces, Ergodic Theory Dynam. Systems 22 (2002), no. 4, 1141–1168. MR 1926279 (2004j:37004) REFERENCES 51 [2] D. Fisher and K. Whyte: Continuous quotients for lattice actions on compact spaces, Geom. Dedicata 87 (2001), no. 1-3, 181–189. MR 1866848 (2002j:57070) [3] A. Lubotzky and R. J. Zimmer: A canonical arithmetic quotient for simple Lie group actions, in: S. G. , Lie Groups and Ergodic Theory (Mumbai, 1996).

Download PDF sample

A Set of Axioms for Differential Geometry by Veblen O., Whitehead J. H.

by Anthony

Rated 4.07 of 5 – based on 14 votes